Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Feb 17, 2021, 2:53 PM CST for 14 counties in Texas. It took effect at Feb 17, 2021, 9:00 PM CST. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 17, 2021, 2:53 PM CST (20:53 UTC)
- In effect from
- Feb 17, 2021, 9:00 PM CST
- Expired
- Feb 18, 2021, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 47 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 8:24 AM CST | SLEET 0.1 | 1 S Calliham, TX | COUNTY JUDGE REPORTS SLEET NEAR CALLIHAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 253 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894 WWUS74 KCRP 172053 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 253 PM CST Wed Feb 17 2021 TXZ229>234-240>247-344-346-347-180500- /O.NEW.KCRP.FZ.W.0007.210218T0300Z-210218T1500Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal San Patricio- Coastal Refugio-Coastal Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 253 PM CST Wed Feb 17 2021 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Much of South Texas. * WHEN...From 9 PM this evening to 9 AM CST Thursday. * IMPACTS...Motorists should be alert for slick spots as any water on roads will likely freeze. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
774 WWUS74 KCRP 180323 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 923 PM CST Wed Feb 17 2021 TXZ229>234-240>247-344-346-347-181200- /O.CON.KCRP.FZ.W.0007.000000T0000Z-210218T1500Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal San Patricio- Coastal Refugio-Coastal Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 923 PM CST Wed Feb 17 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Much of South Texas. * WHEN...Through 9 AM CST Thursday. * IMPACTS...Motorists should be alert for slick spots as any water on roads will likely freeze. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
505 WWUS74 KCRP 181146 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 546 AM CST Thu Feb 18 2021 TXZ229>234-240>247-344-346-347-181500- /O.CON.KCRP.FZ.W.0007.000000T0000Z-210218T1500Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal San Patricio- Coastal Refugio-Coastal Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 546 AM CST Thu Feb 18 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Much of South Texas. * WHEN...Through 9 AM CST Thursday. * IMPACTS...Motorists should be alert for slick spots as any water on roads will likely freeze. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TC
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Feb 17, 11:35 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 17, 11:35 AM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1135 AM CST Wed Feb 17 2021
.AVIATION...
IFR ceilings at LRD and COT will gradually clear out to VFR, then
resume MVFR and IFR tonight with possibly some light snow at COT
toward daybreak, although this is very uncertain at this time.
Short of some MVFR windows this afternoon over the eastern
terminals, IFR prevails through the night before improving to
MVFR Thursday morning. Expect steady northerly winds of 10 to 15
knots through the period.
&&
.PREV DISCUSSION... /Issued 420 AM CST Wed Feb 17 2021/
SHORT TERM (Today through Thursday)...
The coastal front has stalled over the offshore waters and the
sub-freezing air has pushed into the coastal regions. Warm air
advection occurring over the shallow cold dome will continue
until 15Z over the coastal plains. Extended the Winter Storm
Warning and Winter Weather Advisory for the eastern sections
until 15Z. Will allow the Winter Weather Advisory to expire
at 12Z for the Brush Country. Kept the Freeze Warning in effect
until 15Z.
Warm air advection regime will shift east of the area by late
this morning. But do not anticipate improvement in cloud cover
except for maybe along the Rio Grande this afternoon. Went with
CONSShort for temperatures today through Thursday. Temperatures
are not expected to reach 40 degrees over the Victoria Crossroads
today with arctic air pushing back southward into the region
Another mid level short wave trough will be moving toward the
western Brush Country late tonight. Expect better chances for
wintry precipitation will remain north of Cotulla area late
tonight into Thursday as this short wave trough moves into
south central Texas. Model forecast soundings show the spectrum
of wintry precipitation will be possible with freezing rain
changing to sleet by early Thursday morning and switch over to
light snow by the afternoon. Amounts are expected to be light at
this time, but will monitor for possible winter headlines again
as some of the hi-res models depict a threat for some accumulating
amounts mainly over the northern Brush Country Thursday.
Temperatures should remain in the 30s Thursday except for along
the coast and near the Rio Grande. Wind chill readings will be
from 18 to 25 degrees tonight into Thursday.
LONG TERM (Thursday Night through Tuesday)...
Our ongoing winter weather saga comes to an end during the long term
as the mid level trough slides west and ridging begins to nudge into
the area as surface high pressure settles in. One last surge of
frigid air will accompany this feature with with lows dropping into
the upper teens to mid 20s across much of the area Friday morning.
Friday will be rather cool with highs generally in the mid 40s to
low 50s as CAA remains in control. Once again, lows will fall below
freezing Friday night. It appears like that a Wind Chill Advisory
may be needed Thursday night with Freeze Warnings needed both
Thursday and Friday nights.
As we head into the weekend, the surface high will shift east which
will allow for onshore flow to kick back in. Temps will warm into
the mid 60s to mid 70s by Sunday. By early next week, a H5 shortwave
will slide across the Plains and send a weak cold front our way. The
ECMWF and CMC are quite a bit faster than the GFS with FROPA. They
move it through the CWA Sunday evening and offshore early Monday
morning. The GFS moves offshore by early afternoon Monday. A few
isolated showers may be possible along the boundary as moisture
increases slightly ahead of the system. Another weak shortwave
passes through on Tuesday with another weak boundary heading our
way. As of right now, it's too far out to tell if this boundary
makes it all the way or washes out to our north.
MARINE...
A coastal front stalled over the offshore waters will move to the
east later this morning. SCA conditions are occurring over the
near shore waters and buoy 42019 shows east winds slightly above
20 knots. May see winds subside slightly later this morning but
winds will pick back up this afternoon as cold air pushes into
the waters. Strong offshore flow will occur over the Gulf waters
behind the cold front tonight through Thursday. Extended the
Small Craft Advisory in effect through this tonight into Thursday
for the Gulf waters. Areas of light rain will move east of the
region by this afternoon with only a slight chance of light rain
possible later tonight into Thursday.
Moderate to strong northerly winds are expected Thursday night into
Friday morning. Winds will begin to weaken throughout the day Friday
as high pressure settles in. Over the weekend, high pressure will
slide east and allow for winds to shift back to the southeast. Small
Craft Exercise Caution conditions may develop over the weekend as
onshore flow strengthens to moderate levels. We will remain dry
through the weekend with rain chances slightly increasing early next
week as out next cold front moves through.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 43 32 40 24 48 / 0 10 10 0 0
Victoria 37 29 36 21 44 / 10 10 10 0 0
Laredo 56 34 42 26 53 / 0 20 20 0 0
Alice 46 32 39 24 50 / 0 10 10 0 0
Rockport 43 35 41 27 48 / 10 10 10 0 0
Cotulla 49 32 38 23 50 / 0 30 40 0 0
Kingsville 48 33 40 25 51 / 0 10 10 0 0
Navy Corpus 45 37 42 30 48 / 0 10 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 PM CST Thursday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
MCZ/93...AVIATIONHazardous weather outlook, Feb 17, 9:06 AM CST, 5 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 906 AM CST Wed Feb 17 2021 TXZ229>234-239>247-342>347-442-443-447-181200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 906 AM CST Wed Feb 17 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Wind Chill Advisory conditions will be possible tonight over the Coastal Plains. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind Chill Warning may be needed Thursday night. A Freeze Warning may be needed both Thursday night and Friday night. Light freezing rain changing to light sleet and light snow is expected over the northern Brush Country Thursday. GMZ230-235-250-255-270-275-181200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 906 AM CST Wed Feb 17 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for Gulf waters today through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisory is in effect for the Gulf waters Thursday. Small Craft Advisory conditions may be possible Thursday night through Friday morning.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 7:33 PM CST | Small Craft Advisory | CRP | 61 hr | |
| Feb 16, 10:21 PM CST | Freeze Warning | CRP | Bee, Calhoun, Duval, Goliad, Jim Wells, Kleberg and 8 more | 11 hr |
| Feb 17, 2:56 PM CST | Winter Weather Advisory | CRP | Bee, Goliad, La Salle, Live Oak, McMullen, Victoria | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.